Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 10, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Dec 12, 2018, 2:43 PM CST for 24 counties in Texas. It took effect at Dec 13, 2018, 9:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2018, 2:43 PM CST (20:43 UTC)
- In effect from
- Dec 13, 2018, 9:00 AM CST
- Expired
- Dec 14, 2018, 12:00 AM CST
- In force
- 15 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2319 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
393 WWUS74 KSJT 122043 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 243 PM CST Wed Dec 12 2018 ...Wind Advisory in effect for Thursday... TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-130445- /O.NEW.KSJT.WI.Y.0010.181213T1500Z-181214T0600Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, SONORA, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, BROWNWOOD, BRADY, SAN SABA, MENARD, JUNCTION, and MASON 243 PM CST Wed Dec 12 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from 9 AM Thursday to midnight CST Thursday night. * TIMING...9 AM to Midnight Thursday. * WINDS...Northwest winds 25 to 40 mph with gusts as high as 55 mph. * IMPACTS...Travel will become difficult, particularly for high profile vehicles on east-west highways. Lightweight items may be blown around, small tree limbs may be blown down. Reduced visibility may occur due to blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
812 WWUS74 KSJT 130402 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 1002 PM CST Wed Dec 12 2018 ...Wind Advisory in effect for Thursday... TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-131700- /O.CON.KSJT.WI.Y.0010.181213T1500Z-181214T0600Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, SONORA, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, BROWNWOOD, BRADY, SAN SABA, MENARD, JUNCTION, and MASON 1002 PM CST Wed Dec 12 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... * TIMING...9 AM to Midnight Thursday. * WINDS...Northwest winds 25 to 40 mph with gusts as high as 55 mph. * IMPACTS...Travel will become difficult, particularly for high profile vehicles on east-west highways. Lightweight items may be blown around, small tree limbs may be blown down. Reduced visibility may occur due to blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
181 WWUS74 KSJT 131821 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 1221 PM CST Thu Dec 13 2018 ...Wind Advisory in effect today and tonight... TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-140600- /O.CON.KSJT.WI.Y.0010.000000T0000Z-181214T0600Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, SONORA, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, BROWNWOOD, BRADY, SAN SABA, MENARD, JUNCTION, and MASON 1221 PM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...This afternoon through Midnight tonight. * WINDS...Northwest winds 25 to 40 mph with gusts as high as 55 mph. * IMPACTS...Travel will become difficult, particularly for high profile vehicles on east-west highways. Lightweight items may be blown around, small tree limbs may be blown down. Reduced visibility may occur due to blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 12, 11:41 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Dec 12, 11:41 AM CST, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1141 AM CST Wed Dec 12 2018 .AVIATION... /18Z TAFS/ Generally VFR conditions through 12Z early tomorrow morning, and south to southwest winds around 10 knots. Between 13Z and 18Z tomorrow morning a cold front will move into the area, turning winds to the northwest and increasing them to 20 to 25 knots by mid-day, with gusts from 25 to 35 knots. Precipitation is also expected, but may not begin until early afternoon, so will let later shifts refine the start time of that precipitation. It's also possible that after 18Z there will be snow falling at KABI, KSJT, and KBBD at times during the afternoon hours. 20 && .PREV DISCUSSION... /issued 515 AM CST Wed Dec 12 2018/ AVIATION... /12Z TAFS/ VFR conditions are expected the next 24 hours, although there is a minor potential for MVFR stratus at KBBD and KJCT mid/late morning. A few light showers are possible tonight. A strong cold front will approach the region toward the end of the TAF period, with increasing and westward shifting winds at KABI and KSJT. PREV DISCUSSION... /issued 354 AM CST Wed Dec 12 2018/ SHORT TERM... (Today and Tonight) It will be cloudy today, as mid and high level cloudiness over northern Mexico sweeps east across West Central Texas. A few areas of light rain are possible, mainly tonight, as an upper disturbance moves over. Highs will be mainly in the lower to mid 60s, with lows tonight in the lower 40s. Southwest winds will not be as strong today, with a weaker surface pressure gradient. Tonight, however, a strong surface low will develop in the eastern Texas Panhandle and move east into Northwest Texas by morning. This will bring strong gusty, southwest to west winds, towards daybreak Thursday. LONG TERM... (Thursday through Wednesday) All eyes still focused on the windy conditions and the potential for snow across West Central Texas on Thursday and Thursday Night. Models are coming into a little better agreement with the track of the upper level low, although the ECMWF continues to be farther south. Light rain will spread into the area from the west, but as the upper low develops and the precip begins to cool the lowest few hundred feet above the ground, the rain will begin to mix with and then switch over to snow. The track of the system and just how heavy the precip falls will be keys to the switchover to snow. 99/99/99 In a lot of ways, it will be an all or nothing snow situation and this makes it a lower confidence than we would like forecast. In those areas that remain with light to moderate precipitation, it may stay as all rain or a little rain mixed with snowflakes with no accumulation. But in those areas in the heart of the developing deformation zone where the precip may be heavy at times, the switch over to snow may occur relatively fast and areas may see quick accumulations of wet snow. The very strong winds will just make conditions worse, with the wind and snow combining to drop visibilities substantially as well. After extensive coordination with WPC, Fort Worth, Norman, and San Antonio we opted to include a Winter Storm Watch for Thursday and Thursday Night for portions of the Big Country and Heartland where snowfall accumulation will be most likely. As mentioned, all of West Central Texas will see the very strong winds even in those areas that don't see any snow. Wind gusts over 40 mph will be likely, perhaps pushing to near 50 mph at times. This is just below High Wind Warning criteria and will not issue at this time. Will likely need a Wind Advisory for tomorrow and tomorrow night. Otherwise, remainder of the longer term portion of the forecast is relatively benign. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 42 45 32 / 5 20 70 40 San Angelo 64 41 46 32 / 5 20 60 20 Junction 64 44 49 33 / 5 20 20 20 Brownwood 64 45 48 32 / 5 20 60 60 Sweetwater 63 41 45 33 / 5 20 60 20 Ozona 60 42 46 32 / 10 20 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Thursday afternoon through late Thursday night for Brown-Callahan-Coleman-Jones-Runnels-Shackelford- Taylor-Throckmorton. &&
Hazardous weather outlook, Dec 12, 6:17 AM CST, 8 hours 26 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 617 AM CST Wed Dec 12 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-131230- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 617 AM CST Wed Dec 12 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A winter storm watch is in effect Thursday afternoon and Thursday night for eastern sections of the Big Country and northern Heartland. This includes areas from Haskell to Abilene to Ballinger...then eastward to Albany, Coleman, Cross Plains, Brownwood and Baird. 1 to 3 inches of snow are possible, with local amounts over 4 inches. In addition, strong northwest winds of 25 to 35 mph will gust up to 45 and 50 mph. Visibilities may fall near zero at times in snow. Loose outdoor objects and holiday decorations could also be blown around. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 04
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 4:48 AM CST | Winter Storm Watch | SJT | Brown, Callahan, Coleman, Jones, Runnels, Shackelford and 2 more | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.